Alert archive / Ohio / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 173, NWS Northern Indiana
NWS Northern Indiana issued this severe thunderstorm warning at Aug 6, 2000, 7:44 PM EDT for Williams County, Ohio. It was in force for 46 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Aug 6, 2000, 7:44 PM EDT (23:44 UTC)
- Expired
- Aug 6, 2000, 8:30 PM EDT
- In force
- 46 min
- Issued by
- NWS Northern Indiana
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Williams County, OH
The radar
The Northern Indiana radar (KIWX), 85 km from the middle of the area, began a volume at 23:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 6, 8:10 PM EDT | Thunderstorm Wind | Countywide, OH | Trees and power lines down. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 6, 6:30 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 11.7 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 457 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 198 m²/s²
- 0-3 km storm-relative helicity
- 275 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
140 WUUS53 KIWX 062345 SVRFWA OHC171-070030- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTHERN INDIANA 744 PM EDT SUN AUG 6 2000 THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHWESTERN WILLIAMS COUNTY IN OHIO * UNTIL 830 PM EDT * AT 744 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 7 MILES SOUTHWEST OF EDON...MOVING NORTHEAST AT 30 MPH. * SOME LOCATIONS IN THE PATH OF THIS SEVERE THUNDERSTORM ARE... EDON BLAKESLEE MONTPELIER PIONEER ALVORDTON SEEK SHELTER INSIDE A STURDY BUILDING AWAY FROM WINDOWS. SEVERE STORMS CAN PRODUCE DAMAGING WINDS AND DESTRUCTIVE HAIL. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN NORTHERN INDIANA. LAT...LON 4153 8499 4140 8482 4172 8433 4190 8457
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 6, 2:45 PM EDT, 4 hours 59 minutes earlier.
Area forecast discussion, Aug 6, 2:45 PM EDT, 4 hours 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTHERN INDIANA 145 PM EST SUN AUG 6 2000 17Z SURFACE MAP SHOWED A COLD FRONT EXTENDING FROM NORTHWEST MISSOURI NORTHEAST THROUGH EASTERN IOWA AND SOUTHWEST WISCONSIN. A WARM AND VERY HUMID AIR MASS IS CURRENTLY IN PLACE ACROSS THE CWA. LATEST SATELLITE PICTURES SHOWED THE BACK EDGE OF CLOUDS OVER NORTHWEST INDIANA AND EXTREME SOUTHWEST LOWER MICHIGAN. AT 17Z...IWX RADAR SHOWED WIDELY SCATTERED SHOWERS EAST OF LINE FROM LOGANSPORT TO COLDWATER MICHIGAN MOVING EAST AND WEAKENING. SPC HAS PUT PART OF NORTHERN INDIANA IN A MODERATE RISK OF SEVERE THUNDERSTORMS WITH THE REST OF THE AREA OUTLOOKED FOR A SLIGHT RISK. THIS IS IN RESPONSE TO STRONG INSTABILITY AND THE APPROACH OF THE COLD FRONT. MODELS ARE SIMILAR IN MOVING THE COLD FRONT THROUGH THE FA LATE TONIGHT. SHOWERS AND THUNDERSTORMS WILL BREAK OUT AHEAD OF THE SYSTEM LATE THIS AFTERNOON AND EARLY TONIGHT WITH SEVERE THUNDERSTORMS POSSIBLE. THE AIR BEHIND THE FRONT IS JUST A LITTLE DRIER BUT NOT MUCH COOLER. MONDAY LOOKS TO BE DRY...BUT THE COLD FRONT IS EXPECTED TO MOVE NORTH AS A WARM FRONT MONDAY NIGHT IN RESPONSE TO THE APPROACH OF THE NEXT SHORT WAVE PRESENTLY OVER SOUTHWEST CANADA. GENERALLY ZONAL FLOW CAN BE EXPECTED TO CONTINUE THROUGH LATE WEEK MOVING SHORT WAVES THROUGH THE FA. THIS WILL KEEP A CHANCE OF SHOWERS AND THUNDERSTORMS IN THE FORECAST INTO FRIDAY WHEN A SLIGHTLY COOLER AND DRIER AIRMASS MOVES IN FROM THE NORTHWEST. PREFERED WARMER FWC OVER FAN NUMBERS WITH LITTLE DRIER BUT NOT MUCH TEMPERATURE CHANGE IN AIR MASS MOVING IN BEHIND THE FRONT AND MORE SUN EXPECTED MONDAY. MISFWA AVAILABLE. .IWX...NONE. GLL
Nearby
Severe Thunderstorm Warnings in Ohio, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.